MAUDE Adverse Event Report: SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM SEMPRA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM SEMPRA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10840816
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has initiated an investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplemental report will be filed if additional information becomes available upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the magnetom sempra mr system.On (b)(6) 2023, a cart was taken into the magnetom sempra magnet room and was attracted to the magnet during a patient procedure.The patient sustained four (4) rib fractures and a facial bone fracture.The patient is currently stable.It was confirmed by a siemens service engineer that there is no system malfunction and special warning signs are posted at the entrance of the controlled access area (magnet room).Siemens is awaiting additional information with respect to the patient¿s injuries and provided medical intervention.Siemens is also awaiting additional details of the event to ascertain why the metal cart was brought into the magnet room.
 
Additional Manufacturer Narrative
H3, h6: siemens healthcare completed the investigation of the reported issue.Siemens became aware that a metal-containing cart was taken into the magnet room and was attracted on the magnet.As a result, the patient sustained (four) 4 rib fractures and a facial bone fracture.The patient¿s health status was reportedly stable.Although requested, additional information with respect to event, the severity of patient¿s injuries, and medical intervention, was not provided to siemens healthcare.It was confirmed by a siemens service engineer that there is no system malfunction and special warning signs are posted at the entrance of the controlled access area (magnet room).
 
Additional Manufacturer Narrative
H3, h6: a more detailed investigation summary was made available for reporting and is as follows: according to information provided by the customer it was reported that a cart was taken into examination room by mistake on (b)(6) 2023, then it was attracted by magnet which resulted in the patient being hit by the cart sustaining 4 rib fractures and facial bone fracture.The patient status has been stable and left icu per site information on (b)(6) 2023.Furthermore, the system has been recovered by service engineer and back to clinical use.And the safety notes have been re-emphasized to the customer again.Based on the information from site, it is concluded that the incident was not related to a malfunction of the device.In this incident, a cart was taken into the magnet room by the hospital staff by mistake.We assessed the complained event and concluded that the cause of this event was the introduction of ferromagnetic pieces into the mr examination room and therefore a user error.Due to the strong magnetic field, special safety measures have to be adhered to in order to prevent injuries.Therefore, the corresponding magnetom operator manual and the magnetom system owner manual provide clear instructions and warnings regarding both magnetic field hazards and training of personnel with regards to mr safety.However, the responsibility to instruct personnel and patients who have access to the mr examination room about magnetic field hazards lies with the customer.The manuals state that only equipment specified or recommended for use in the controlled area (mr examination room) shall be used.The introduction of ferromagnetic objects into the magnetic field is contrary to the statements given in the operating instructions.It is confirmed that the special warning signs are posted at the entrance of the controlled access area (magnet room).We request the customer to always comply with the operating instructions provided and strengthen training awareness to mr workers, physicians, and patients.Siemens therefore concluded that the root cause of the issue was due to user error and the complaint has been closed with reference to the operating instructions.
 
Additional Manufacturer Narrative
H11: corrected data: d4: complete udi number added.H11: corrected data: d4: complete udi number added.

Brand Name
MAGNETOM SEMPRA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
mri center gaoxin c ave.
2nd, hi-tech industrial park
shenzhen 51805 7
CH  518057
Manufacturer (Section G)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
mri center gaoxin c ave.
2nd, hi-tech industrial park
shenzhen 51805 7
CH   518057
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key17894023
Report Number3004754211-2023-00004
Device Sequence Number14344639
Product Code LNH
UDI-Device Identifier04056869044538
UDI-Public(01)04056869044538(21)181866
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K223343
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10840816
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer11/29/2023
12/06/2023
07/18/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/30/2023
12/06/2023
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown